MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RIGIDLOOP PASSING PIN 2.4MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL RIGIDLOOP PASSING PIN 2.4MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 232025
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi:(b)(4).The lot number was unknown.D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.E3: reporter is a j&j employee.Investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation reveled that the pin was found inside the cannula, it was not possible to disassembled it.Also the pin shows marks of wear as well as scratches, it was found broken, the broken piece was not returned.The pin tip does not show structural anomalies.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection results, this complaint can be confirmed.The possible root cause for the device broken condition can be related to procedural variables, such handling of the device or product interaction during procedure; an excessive force could have been applied to the pin and consequently cause the pin to break, also; the continuous use and sterilization process can cause wear and consequently the device damage, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
This is report 3 of 3 for (b)(4).It was reported by the affiliate in belgium that the rigidloop passing pin 2.4mm device had an unspecified malfunction.During in-house engineering evaluation, it was determined that the pin was found broken; and the broken piece were not returned.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
RIGIDLOOP PASSING PIN 2.4MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17436687
Report Number1221934-2023-02885
Device Sequence Number6770421
Product Code LXH
UDI-Device Identifier10886705022748
UDI-Public10886705022748
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown